Nov 26, 2012
Hi doctor, i've asked a couple questions about my neuropathy symptoms. ive been diagnosed with hiv for two years now and the neuropathy started. my neuropathy starts and gets really bad and painful like two weeks then goes back to normal where i feel ok, but then i get another relapse in two or three more weeks. i think i have chronic inflammatory distal polyneuropathy, but my doctor has never mentioned it. the treatment for it is corticosteriods and/or Intravenous immunoglobulin. i'm going to bring it up to my neurologist next visit. i can't believe that the rest of my life will be like this, my feet go numb, my groin area/bladder gets week, have facial parasteasia. do you have any thoughs on this procedue. im a little desparate here i dont want my nerves to be completely damaged without trying something
| Response from Dr. Henry
The differential diagnosis for peripheral neuropathy involves many conditions including vitamin deficiency, other infections (ie syphilis or Lyme disease and HIV), diabetes, porphyria, many types of neuron disorders, toxins (such as alcohol), side effects of medications. A thorough clinical and laboratory evaluation is recommmended. Special blood tests, nerve conduction studies, even biopsies are sometimes needed to sort out. In many cases removing the offending agent or treating the underlying condition is key to management. HIV related distal neuropathy usually starts in toes/feet and is less common if doing well on treatment with newer regimens and with a high CD4 count (ie > 350). Gamma globulin/steroids are only used for certain types of peripheral neuropathy (such as Guillain Barre syndrome). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Testicles After Oral Sex Worried I Have HIV
- Swollen Glands After Drinking Water Worried I Have HIV
- Tingling In Fingers After Touching Vaginal Secretions Worried I Have HIV
- Can You Catch Hepatitis B From Saliva?
- Stomach Pain And Heavy Discharge
- What Kind Of Sexually Transmitted Infections Does Doxycycline Monohydrate Treat?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.